adderrall ... opinions please

Discussion in 'General Parenting' started by help us cope, Mar 20, 2007.

  1. help us cope

    help us cope New Member

    the doctor kept her on the 5mg xr in the am and added 5 mg regular adderrall after school... about 4 pm. although it helps tremendously during the day, she added the pm dose to help with the rebound. now she was great, went to bed even but was up at 3am and never went back to sleep or her own room. there were aliens this normal?!
  2. smallworld

    smallworld Moderator

    Talk to the doctor ASAP. Stimulants like Adderall can exacerbate anxiety and cause hallucinations. In addition, kids with mood disorders tend not to do well with stimulants. Are you working with a child psychiatrist? What kind of doctor diagnosed her? What is her full diagnosis (might want to add it into your profile).
  3. help us cope

    help us cope New Member

    will do!
    she has seen pediatrician who referred us to a psychologist, diagnosed her with adhd and possibly odd. havent finished that evaluation yet.
    she has been on the xr for approx 1 month and it seems like a miracle with how it helps. yesterday was the 1st pm dose. she did fine with it until last night. could it be wrong dose? its confusing and im not sure ifit might be insomniaor not. i am on the phone as i am typing to the doctor though...
  4. smallworld

    smallworld Moderator

    I would recommend having a child psychiatrist manage the medications. They are far more experienced than pediatricians (even though I love our pediatrician, he has the good sense to admit he shouldn't be prescribing psychotropic medications).
  5. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    in my opinion that's hallucinations, and I wouldn't give it to her anymore. But call your doctor for medication advice. My son went bonkers on Adderrall and didn't do well on any stims. Again, don't change anything until you call the doctor and say it's urgent. Make him refer you to a Child Psychiatrist (with the MD) or a neuropsychologist before accepting a diagnosis. Maybe stop using medications until you know what's going on. It may not even be ADHD. My pediatrician won't even start with any medications--he knows it's not his field and that he's not educated in that area enough to diagnose psychiatric/neurological disorders. Psycologists, except for NeuroPsychs, aren't all that great either. They tend to diagnose almost everything as ADHD, which can be dangerous it there is a mood disorder. Good luck!
  6. TerryJ2

    TerryJ2 Well-Known Member

    I agree. The 2nd dose may be too much and you need better medication mgtm. So sorry! Is she okay this a.m.?
  7. Alisonlg

    Alisonlg New Member

    I agree that Aliens outside the window at 3 am sound like hallucinations, especially since it was her first PM does of the Adderall. Definately talk to the Dr.

    Good luck and welcome to the board!
  8. help us cope

    help us cope New Member

    doctor called
    adjusting the dosage and taking her back tomorrow.she is fine, bright eyed and bushy tailed very pleasant and cooperative.
    also spoke to my long time pharmasist friend and he feels it is most likly the dose since she has tolerated it so well before yesterday.the problem he feels is that the medication was doing its job with the focus aspect of it and thats why she focused on the lights and was claiming it was aliens...
  9. needabreak

    needabreak New Member

    my difficult child tryed adderal but the ony thing it did was make him sleep for hree hours after taking it.but defintly call the doctor.